Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 98, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 7, 2000, 1:59 PM CDT for Wabasha County, Winona County, Minnesota. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 2000, 1:59 PM CDT (18:59 UTC)
- Expired
- Jul 7, 2000, 3:00 PM CDT
- In force
- 61 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
Counties Wabasha County, MN, Winona County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 2:12 PM CDT | Thunderstorm Wind 50 E | Wabasha, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 12:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -428 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 071901 SVRLSE MNC157-169-072000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 159 PM CDT FRI JUL 7 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST WABASHA COUNTY IN SOUTHEAST MINNESOTA WINONA COUNTY IN SOUTHEAST MINNESOTA * UNTIL 300 PM CDT * AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF ROLLINGSTONE...OR ABOUT 4 MILES SOUTH OF ALMA...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR MINNEISKA AT 200 PM CDT NEAR ROLLINGSTONE AT 215 PM CDT NEAR WINONA AT 230 PM CDT PLEASE CALL YOUR SEVERE WEATHER REPORT INTO THE NATIONAL WEATHER SERVICE. IN MINNESOTA DIAL 507-288-9169. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR SOUTHEAST MINNESOTA. NELSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:17 AM CDT, 10 hours 42 minutes earlier.
Area forecast discussion, Jul 7, 3:17 AM CDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 317 AM CDT FRI JUL 7 2000 FOCUS THIS PERIOD WILL BE ON EVOLVING WARM SECTOR AND LARGE SCALE RIDGE OVER THE CENTRAL PLAINS. FORECAST CONCERNS ARE WHEN AND WHERE THE CONVECTIVE THREAT EXISTS...ESPECIALLY OVER NEXT 20 HOURS. BIGGEST CHANGE CURRENTLY IS STRONG INFLUENCE AND RESURGENCE WESTWARD OF THE HUDSONS BAY SURFACE HIGH WHICH HAS SCOURED DRY AIR WEST INTO SERN MN. DEWPOINT AT KLSE IS 10F LOWER THAN LAST NIGHT. THIS GRADIENT IS QUITE STRONG WITH WESTERN FORECAST AREA DEWPOINTS STILL IN THE MIDDLE TO UPPER 60S. STRONG FRONTAL BOUNDARIES ARE REALLY NOT EXISTENT TO OUR WEST PER SURFACE ANALYSIS AND WIND FIELDS. A GRADUAL WIND SHIFT FROM EAST TO SOUTHEAST OCCURS WITH DEWPOINT FRONT. 00Z MODEL SOLUTIONS DIFFERENT...WHATS NEW. BEST IDEA IS TO GO WITH CURRENT TRENDS AND TRY TO PLAY THIS INTO THE MODEL SIGNALS. 00Z ETA FORECAST A CONVECTIVE COMPLEX TO BE QUITE RIPE OVER ERN ND OVERNIGHT BUT THIS HAS NOT TRANSPIRED. THERE ARE A FEW ECHOES THAT ARE GROWING RAPIDLY THERE AND THIS SHOULD CONTINUE TO HAPPEN ON NOSE OF LOW-LEVEL JET WHICH IS TRANSPORTING VERY MOIST AIR INTO THE SYSTEM. LARGE SCALE CONTINUES TO BUILD A RIDGE OVER THE CENTRAL U.S. WITH TWO STRONG SHORTWAVES NOW ROTATING THROUGH THE WESTERN U.S. TROF. THE LEAD SHORTWAVE WILL ENHANCE CONVECTION AS IT ROTATES INTO DAKOTAS/MN BY THIS EVENING AS IT ENHANCES PRESSURE FALLS AND LOW-LEVEL FLOW. ETA DEVELOPS A SURFACE BOUNDARY ACROSS SRN MN BY LATE TODAY WITH DIABATIC ENHANCED COOLING FROM LARGE CONVECTIVE COMPLEX. THE CONVECTION MAKES THIS BOUNDARY WHICH CAUSES THE HEAVY RAINFALL. MY IDEA IS THAT THE CONVECTION SHOULD CONTINUE TO BUILD SEWRD PER CORFIDI VECTORS...25KTS. CAP STRENGTH IS BUILDING NORTHWARD HOWEVER WITH RIDGE BUILDING AND THIS WILL LIMIT SOUTHERN EXTENT AS HUDSON HIGH AND STABLE AIR LIMITS EASTWARD EXTENT. BY LATE AFTERNOON/EVENING...ND SYSTEM SHOULD BE OVER CENTRAL-SERN MN IF IT KEEPS GOING AND LOW-LEVEL SUPPORT SAYS IT WILL. SHOULD BE A THREAT SO HAVE KEPT 50 POPS TONIGHT SERN MN. BUT SUPPORT IS LIMITED EAST AND SOUTH. BY SATURDAY...THE MODELS PULL THE WARM SECTOR EAST AND RETURN THE DEWPOINTS TO NEAR 70 OVER WESTERN WI. THIS MAY NOT HAPPEN AS FAST WITH STRONG LONGWAVE TROUGH OVER EASTERN U.S. AND HUDSON HIGH STRENGTH. MOISTURE TRANSPORT AND SBCAPE OF 3000J/KG BUILDS IN FOR SATURDAY HOWEVER SOUTH OF MN/IA BORDER TO KDLL CAP SHOULD HOLD OFF CONVECTION. BOUNDARY FROM CONVECTION MAY SETUP FROM CENTRAL WI TO CENTRAL MN AND BE THE FOCUS THROUGH THE WEEKEND. THEN AGAIN...CAP MAY BUILD STRONG OVER THE AREA. CONFIDENCE IS LOW DURING THIS TRANSITION BUT THIS ALL SEEMS REASONABLE. HEAVY RAINFALL IS DEFINITE...BUT WHERE IS A VERY HARD QUESTION. PRECIPITABLE WATERS NEAR 1.75 ARE IN THE WARM/MOIST AIR NOW. BUT LOCATION OF CONVECTION AND CAPPING TOUGH TO CALL NOW. OVERALL...WILL REDUCE POPS TODAY AND TONIGHT A BIT SOUTH AND EAST. TEMPERATURES WILL BE VERY CLOSE TO THU EXCEPT OVER CENTRAL WI WHERE CURRENT TEMPERATURES ARE 10F COOLER. NORTHEAST IOWA WILL BE THE WARMEST TODAY WITH HIGH TEMPERATURES A BIT COOL IN GUIDANCE THERE. COORD WITH KMKX...KGRB...KMPX...THANKS. .LSE...NONE. DB
In the hours before
Special weather statement, Jul 7, 11:11 AM CDT, 2 hours 48 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-080000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1111 AM CDT FRI JUL 7 2000 ...A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON... THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON IN SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED. LOW LEVEL MOISTURE HAS BEEN GRADUALLY INCREASING ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN THIS MORNING AND THIS IS EXPECTED TO CONTINUE THIS AFTERNOON. WITH SUNSHINE... TEMPERATURES WILL CONTINUE TO CLIMB UP INTO THE 80S THIS AFTERNOON. AS THIS OCCURS...THE INSTABILITY WILL INCREASE ACROSS AREA. A CLUSTER OF THUNDERSTORMS HAS ALREADY DEVELOPED OVER EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE THIS MORNING. THESE THUNDERSTORMS ARE BEGINNING TO TURN SOUTH TOWARD THE AREA. THESE THUNDERSTORMS WILL MOVE SOUTHEAST AT 45 MPH. THE MAIN THREAT WITH THESE THUNDERSTORMS WINDS GREATER THAN 60 MPH...HAIL OF GREATER THAN 1 INCH IN DIAMETER...AND POSSIBLY AN ISOLATED TORNADO. STAY TUNED TO YOUR FAVORITE SOURCE OF WE:ATHER INFORMATION FOR POSSIBLE WATCHES AND WARNINGS FOR THESE THUNDERSTORMS. BOYNE
Special weather statement, Jul 7, 11:11 AM CDT, 2 hours 48 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-080000- HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE LA CROSSE WI 1111 AM CDT FRI JUL 7 2000 ...A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON... THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON IN SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED. LOW LEVEL MOISTURE HAS BEEN GRADUALLY INCREASING ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN THIS MORNING AND THIS IS EXPECTED TO CONTINUE THIS AFTERNOON. WITH SUNSHINE... TEMPERATURES WILL CONTINUE TO CLIMB UP INTO THE 80S THIS AFTERNOON. AS THIS OCCURS...THE INSTABILITY WILL INCREASE ACROSS AREA. A CLUSTER OF THUNDERSTORMS HAS ALREADY DEVELOPED OVER EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE THIS MORNING. THESE THUNDERSTORMS ARE BEGINNING TO TURN SOUTH TOWARD THE AREA. THESE THUNDERSTORMS WILL MOVE SOUTHEAST AT 45 MPH. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE WINDS GREATER THAN 60 MPH...HAIL OF GREATER THAN 1 INCH IN DIAMETER...AND POSSIBLY AN ISOLATED TORNADO. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR POSSIBLE WATCHES AND WARNINGS FOR THESE THUNDERSTORMS. BOYNE
Local storm report, Jul 7, 1:07 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
107 PM CDT FRI JUL 7 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1235 PM LAKE CITY MN 1.00 INCH HAIL
07/07/00 WABASHA REPORTED BY DISPATCH
0100 PM CONCEPTION MN 0.75 INCH HAIL
07/07/00 WABASHA REPORTED BY DISPATCH
NELSONThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:15 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 60 min |
| Jul 7, 12:58 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 62 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.